NRAS
22,851 members26,554 posts

Stomach inflammation?

Hi all,

I have had pain running along my diaphram , under my ribs and throbbing from my sternum. This area also swells and goes down. Pain, nausea and sickness- as well as a weird 'hollow' feeling are the main symptoms. I rang my rheumatologist help line to see if it was part of PSA. They said no idea! So I went to my GP who said it was inflammation. I'm seeing a specialist in Sept. Has anyone else experienced this? Google search seems to indicate it could've part of PSA?

24 Replies
oldestnewest

Pain, nausea and sickness are all signs of gastritis. Are you taking anti-inflammatories? They wear away at your stomach lining. You might need to cover it with a PPI, likely omeprazole 20mg

1 like
Reply

Hi,

No, I don't take antiinflammatories. I can't because of a bowel condition ( sorry for details!) My doc seemed v suspicious of mtx and Benepali....

Thank you x

Reply

The symptoms you describe sound like gastritis/hyperacidity. Might be a side effect of drug.

When you eat do you burp and then feel better?

2 likes
Reply

Hi,

Yes, I think it could be. Which leaves with the issue of what to do re meds. Thank you for your repy- v useful x

Reply

Be best to get off them long term if you ever can.

If you go to a GP they won't be bothered. Ultimately you are a person with a condition and now the meds are causing stomach issues/indigestion. This is very very very common, believe me. They will almost certainly prescribe a PPI for a month or two. Drug for this, drug for that.

1 like
Reply

Thanks Liam1369. You've given me a lot to think about x

Reply

By the way, don't let them give you omeprazole. Make sure you ask for Rabeprazole, Rabeprazole is the only one that enhances gastric mucus and mucin. Look it up on google. Omeprazole actually decreases gastric mucin therefore it's almost impossible to get off it.

1 like
Reply

Hi,

Sorry, I've just seen this. I am onomeprazole! I will talk to my doc... Thank you again!

Reply

Told you. Omeprazole is the cheapest one. Costs NHS £1 for a months supply.

Umm to be honest because you're not taking anti-inflammatories it shouldn't really matter.

However, type in 'Rabeprazole Mucin' into google and look at the first study by NCBI.

1 like
Reply

I will! Thank you!

Reply

I have PsA and get something similar. Also have bowel issues!

1 like
Reply

Hi Nettac,

I suspect it's all to do with the PSA. Lots of us seem to get the same things... What do you do about the sternum- under rib pain? Have you found anything that works? X

Reply

Hello there

My treatment is all up in the air at the moment. Yesterday had an MRI of spine and pelvis, I'm due to see a prof at rheumatology. I'm just hanging on until then, so haven't mentioned those particular pains.

Due to see gastro Monday. Sorry can't be more useful.

2 likes
Reply

Sounds like you have an inflammation in your small intestine. Usually calms down with diet. Eliminate gluten and dairy for a while and what really good is to make bone broth and drink it through the day. Don't eat meat until settled. Good luck👍🏻

1 like
Reply

Hi,

I'm vegan! So have not had dairy or meat for a long time. I was on a gluten free diet because I thought it might help ease my PSA and then decided it didn't help, so went back on the hard stuff(!). I shall try cutting gluten again and see if it gets better. Thank you for replying x

1 like
Reply

Vegan is not so easy for stomach. Cooked carrots good with rice is soothing. Glutendoes seem to have irritating effects in many conditions. Hope it will help to leave it for a while😊

1 like
Reply

Thanks Simba x

1 like
Reply

Oh bless you Lizzie. I reckon its time to bother your GP and if he/she doesn't know they can refer you to someone who does. Hugs

Jan

1 like
Reply

I have very similar issues to the ones you describe (bowel and upper abdominal/ flank pain). I have primary Sjögren's and, as with PsA and other inflammatory diseases, stomach and motility issues are very common, regardless of medication side effects. I take 150 mg Ranitidine twice daily plus meds for dysmotility, Gaviscon and Lansoperazole as and when required. I'm pretty much on the paleo diet and gluten free but my GI problems continue regardless🙄

This link might help - scroll down to Spondyloarthropathies - ncbi.nlm.nih.gov/pmc/articl...

1 like
Reply

Hi Twitchytoes,

Thank you so much for the link- it does all seem to fit together. I've been Ill with various things since a teenager and I always wished someone would look holistically at it all. I'm 41 and things are just beginning to make sense. Just wish there was a cure as well as explanations! X

1 like
Reply

Omg, I get this to and I have been on Mtx before. I saw the specialist and he said, very abruptly" there is no way Mtx will do that to your stomach!" But I never had problems before I started it and 2 years after I have stopped it i still get all the symptoms your discribing. So it has definitely done something.

1 like
Reply

Hi,

I've been doing some research and there seems to be a correlation between the two. I think lots of people report it! Sorry you're feeling the same- it's horrendous. X

Reply

I had similar pains and terrible nausea for two months. Had ultrasound of gall bladder as pain was so bad. Had a gastroscopy and gastroenterologist suggested it was probably excess acid causing the problem and try changing my diet. I switched to lactose free milk and went gluten free, also stopped taking lansoprazole which I'd been on for a while when I used to take naproxen. Pain and nausea gone in 3 days and not returned. I am on Methotrexate and had assumed it to be the culprit, but not so.

Hope you find what's causing the problem.

2 likes
Reply

Thanks FionaHerts. It is easy to blame it for everything. I'm glad you found a solution for yours. Here's hoping! X

Reply

You may also like...